Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have just discovered (Sudan)
Jan 19, 2009

I have just discovered that i am HIV+ what instant medication can i start on and what to order.. unfortunately further confirmatory testing and the CD4 count and viral load tests cannot be done in my country (juba sudan).. I am an active sports athlete and my blood group is O+ and 34yrs old. thanks for all..

Response from Dr. Young

Hello and thank you for your post from Sudan.

I'm sorry to hear about your recent diagnosis-- you should know that HIV medications need not be started immediately, nor necessarily for all persons. If your feeling well and don't have any HIV-related symptoms, then the next step is to try to find out your CD4 count (viral loads become less critical in your situation). I'm pretty sure that such testing might be available in Sudan; certainly in neighboring countries (maybe your travels might take you abroad).

If your CD4 count is in the normal range (above 350), then we generally don't recommend treatment (unless you have active hepatitis, kidney or heart disease-- I'll assume that you don't because of your active athletics).

Short of having CD4 testing, then it's important to find a doctor with expertise in HIV medicine or AIDS service organization. Here, yet again, I ask our readers to share their information or experiences to help our poster. One place to start might be the Eastern African National Networks of AIDS Service Organizations .

I hope this is helpful. Please feel free to write me back anytime.

BY



Previous
anything new on Raltegravir?
Next
How risky is duo therapy option

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement